Vol. 13, No. 5, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 5, 721–900
Issue 4, 541–719
Issue 3, 361–539
Issue 2, 181–360
Issue 1, 1–180

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
 
Other MSP Journals
Rings whose subrings have an identity

Greg Oman and John Stroud

Vol. 13 (2020), No. 5, 823–828
Abstract

Let R be a ring. A nonempty subset S of R is a subring of R if S is closed under negatives, addition, and multiplication. We determine the rings R for which every subring S of R has a multiplicative identity (which need not be the identity of R).

Keywords
absolutely algebraic field, Jacobson's theorem, reduced ring
Mathematical Subject Classification 2010
Primary: 16B99
Secondary: 13A99, 12E99
Milestones
Received: 6 January 2020
Revised: 19 June 2020
Accepted: 6 August 2020
Published: 5 December 2020

Communicated by Kenneth S. Berenhaut
Authors
Greg Oman
Department of Mathematics
University of Colorado
Colorado Springs, CO
United States
John Stroud
Department of Physics
University of Colorado
Colorado Springs, CO
United States